Archbishop has severe allergic reaction to acetaminophen

AP News
|
Posted: Aug 12, 2016 8:53 AM

MILWAUKEE (AP) — Milwaukee's archbishop says his guardian angel was working overtime when he had a severe allergic reaction to acetaminophen that could have been deadly.

Archbishop Jerome Listecki tells WISN-TV (http://bit.ly/2aMqL4F ) that he took some cough medicine before heading to a meeting Monday and didn't realize it contained the Tylenol ingredient acetaminophen. His face and throat began to swell and soon he could only whisper and was having trouble breathing.

Listecki says he was able to walk to the parking lot and call 911. Paramedics gave him an epinephrine shot and a priest gave him the sacrament of the sick.

The archbishop says he received another shop of epinephrine in the ambulance and was kept overnight at Columbia St. Mary's Hospital.

___

Information from: WISN-TV, http://www.wisn.com